Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 293, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jul 24, 2021, 4:28 AM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 4:28 AM EDT (08:28 UTC)
- Expired
- Jul 24, 2021, 5:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2651 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WHUS52 KMFL 240828
SMWMFL
AMZ651-671-240900-
/O.NEW.KMFL.MA.W.0293.210724T0828Z-210724T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
428 AM EDT Sat Jul 24 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...
* Until 500 AM EDT.
* At 427 AM EDT, a severe thunderstorm capable of producing
waterspouts was located 15 nm northeast of Triumph Reef. The severe
thunderstorm was nearly stationary.
HAZARD...Waterspouts.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2558 7994 2567 7990 2564 7974 2549 7980
TIME...MOT...LOC 0827Z 297DEG 4KT 2560 7988
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...<34KTS
$$
HALLMAN2 follow-up statements
195
FZUS72 KMFL 240844
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
444 AM EDT Sat Jul 24 2021
AMZ651-671-240900-
/O.CON.KMFL.MA.W.0293.000000T0000Z-210724T0900Z/
444 AM EDT Sat Jul 24 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 500 AM EDT...
For the following areas...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...
At 444 AM EDT, a severe thunderstorm capable of producing waterspouts
was located 15 nm northeast of Triumph Reef. The severe thunderstorm
was nearly stationary.
HAZARD...Waterspouts.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas.
The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2558 7989 2565 7987 2564 7974 2551 7979
TIME...MOT...LOC 0844Z 297DEG 4KT 2559 7986
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...<34KTS
$$
HALLMAN128 FZUS72 KMFL 240853 MWSMFL Marine Weather Statement National Weather Service Miami FL 453 AM EDT Sat Jul 24 2021 AMZ651-671-240903- /O.EXP.KMFL.MA.W.0293.000000T0000Z-210724T0900Z/ 453 AM EDT Sat Jul 24 2021 ...THE SPECIAL MARINE WARNING WILL EXPIRE AT 500 AM EDT... The affected areas were... Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM... Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas... The thunderstorm has weakened and no longer poses a significant threat to boaters. LAT...LON 2558 7989 2565 7987 2564 7974 2551 7979 TIME...MOT...LOC 0853Z 297DEG 4KT 2559 7985 $$ HALLMAN
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 24, 2:55 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 24, 2:55 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 AM EDT Sat Jul 24 2021
...FLOOD WATCH IN EFFECT MAINLY FOR ALL METRO AREAS...
...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY...
.DISCUSSION...
Short term (Today - Sunday):
Models and sfc analyses data show a sfc low drifting southward,
nearly parallel with the NE coast of Florida, and dragging a frontal
boundary with it across the peninsula. This system should continue
to drift S/SSW, being pushed by a long trough over the eastern
seaboard, with the southern half of the state remaining in the warm
sector. The low/front system is displacing both edges of the high
pressure systems at either side of the Florida peninsula, and
supporting the development of a line of convection over SoFlo today.
Model consensus show a surge in moisture across the area as the low
meanders closer to the state with model PWATs nearing record values
around 2.5 inches by this afternoon. Widespread 70-80 POPs will
translate in a rainy, cloudy day, with scattered to numerous
thunderstorms. Also, pressure gradients will remain fairly relaxed
during the next couple of days, keeping generally light and
sometimes variable flow in place. Therefore, individual cell motion
will again be slow and erratic at times, allowing for potential
repeating bouts of heavy rain over the same locations. Thus,
flooding hazards are expected at some point during the weekend, with
best chances of localized significant flooding from this afternoon
through probably Sunday evening. Latest model sounding and X-sec
analyses also suggest that the air mass will also grow more
unstable, with potential for strong or even a couple of severe
storms. Outflow boundary interactions may exacerbate convective
activity.
Sunday's outcome will depend on the final solution for the low's
evolution, including the possibility of some tropical development
per latest NHC outlook.
Due to the scenario described above, a Flood Watch has been issued
for all of SoFlo starting today and continuing through at least
Sunday night. Locations at greater risk include those known for
having poor drainage, overpasses and most of the east/west coast
metro areas right next to the coastline.
All interests in SoFlo should closely monitor the progress of the
aforementioned low as it is a situation that will continue to evolve
and change rather rapidly through the weekend.
Despite the widespread shower activity and cloud cover, temperatures
should remain on the warm side with afternoon highs in the upper 80s
to low 90s.
Long term (Sun night to Friday):
Abundant moisture will be in place to start the work week,
regardless of the final outcome of the aforementioned low. Even if
tropical development doesn't happens, which at the time of this
issuance it had a 50 percent chance of becoming a depression per
NHC's outlook, just the presence of the low and its large field of
associated moisture will be enough to keep potential for heavy rain
through at least Tuesday. And again, model soundings and X-sec model
analyses still support having enough instability for a few strong
to severe storms to develop.
For the later part of the week, once the low moves away from the
area, the western periphery of the Atlantic ridge is expected to
return, bringing back a SE flow across SoFlo. Unfortunately, there
will still be enough lingering deep moisture for advection for
the wet/rainy pattern to continue.
&&
.MARINE...
An area of low pressure located in the Atlantic off of the northern
Florida coast will keep abundant moisture in place, and relatively
weak winds over the area through the weeekend. There is the
possibility that a northerly swell could move towards the South
Florida Atlantic waters early next week. Scattered to numerous
showers and thunderstorms will occur across the local waters through
early next week. Winds and waves could be locally higher in and
around any shower or thunderstorm.
&&
.HYDROLOGY...
With plenty of moisture advection occurring over the region,
precipitable water values are forecast to rise between 2.2 and 2.4
inches through the rest of the weekend. This is near record values
for this time of year. This will allow for heavy rainfall associated
with numerous showers and thunderstorms across the region. At this
time, a general 1 to 3 inches of rain are forecast across the Gulf
coast, with 3 to 5 inches along the east coast. Locally higher
amounts are possible where multiple rounds of showers and
thunderstorms develop. The grounds across South Florida remain
pretty saturated from the rainfall earlier in the week. This could
enhance the flooding potential across the region through the
upcoming weekend especially in the low lying and poor drainage
areas. This will continue to be monitored as the weekend progresses.
&&
.AVIATION(06Z TAFS)...
VFR conditions generally prevail through the TAF period with
additional showers and thunderstorms bringing MVFR to brief IFR
ceilings at times Saturday afternoon into the evening. Heavy
rainfall, gusty winds, and frequent to occasional lightning are
expected near any convection late Saturday morning into Saturday
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 90 77 89 77 / 90 60 80 50
West Kendall 91 75 89 77 / 90 60 80 50
Opa-Locka 91 75 89 77 / 90 50 80 50
Homestead 90 75 89 77 / 80 60 70 50
Fort Lauderdale 90 77 89 78 / 90 50 80 50
N Ft Lauderdale 90 77 88 78 / 90 50 80 50
Pembroke Pines 89 75 88 76 / 90 50 80 50
West Palm Beach 90 76 89 77 / 90 50 80 40
Boca Raton 90 77 89 78 / 90 50 80 50
Naples 89 77 90 76 / 80 40 70 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>070-072-074-168-
172-173.
AM...None.
GM...None.
&&
Today through Sunday/Marine...AR
Sunday Night through Friday...AR
Aviation...RH
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 23, 10:18 AM EDT, 18 hours 10 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1018 AM EDT Fri Jul 23 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1018 AM EDT Fri Jul 23 2021 ...Scattered to Numerous Showers and Thunderstorms Today... ...Localized Flooding Possible Through the Weekend... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will develop, starting over the coastal metro areas and then moving over the interior areas as sea breezes push inland. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Flooding: Localized flooding is possible today due to slow moving heavy downpours from thunderstorms over the low lying and poor drainage areas. Wind: A few storms could be strong enough to produce wind gusts up to 50 mph this afternoon and evening. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. Temperatures: Heat index values could reach 105 degrees or higher over portions of the interior this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms are possible each day, with increasing potential for flooding across the metro areas of South Florida over the weekend. The greatest coverage of showers and thunderstorms will be over the interior and east coast metro areas through the weekend. Frequent lightning, heavy downpours, and gusty winds will be possible with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:02 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jul 23, 8:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 24, 2:56 AM EDT | Flood Watch | MFL | Broward, Collier, Miami-Dade, Palm Beach | 65 hr |
| Jul 24, 12:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jul 24, 1:01 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Jul 24, 1:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jul 24, 1:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 24, 2:23 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jul 24, 2:26 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Jul 24, 2:29 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 24, 2:43 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Jul 24, 2:57 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 24, 3:05 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 115 min |
| Jul 24, 3:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jul 24, 3:29 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 24, 3:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jul 24, 3:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 24, 4:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 24, 4:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 24, 5:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jul 24, 5:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 24, 5:33 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Jul 24, 6:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 24, 6:25 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Jul 24, 7:29 PM EDT | Special Marine Warning | MFL | 46 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.